MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC KIT: 3-LUMEN 7 FR X 8"; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC KIT: 3-LUMEN 7 FR X 8"; CATHETER INTRAVASCULAR THERAPE
Model Number IPN037247
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when the vessel was dilated with the needle, the chief inserted the guidewire and met some resistance.She attempted to remove the guidewire and it appeared to get caught on the needle.She removed the needle and guidewire together.When the device was outside the patient, she again tried to remove the guidewire, meeting resistance and then the guidewire shredded.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guidewire inserted through an introducer needle.Signs of use in the form of biological material were observed on both components.The guide wire was removed from the introducer needle with moderate force.Large amounts of biological material were also removed.Visual analysis revealed the guide wire had unraveled from the distal end.The guide wire also contained two minor bends in its body.Microscopic examination revealed that the core wire separated directly adjacent to the distal weld.The proximal weld was intact and appeared spherical.The returned introducer needle shows evidence of use but no obvious defects or anomalies.The bends in the guide wire measured 15 mm and 445 mm from the proximal weld.The core wire length measured 602 mm, which is within the specification limits of 596-604 mm per the guide wire graphic, indicating no part of the guide wire was missing.The guide wire outer diameter measured 0.794 mm, which is within the specification limits of 0.788-0.826 mm per the guide wire graphic.The cannula outer diameter measured 0.04990", which is within the specification limits of 0.0495"-0.0505" per the cannula graphic.The cannula inner diameter measured 0.041", which is within the specification limits of 0.041"-0.043" per the cannula graphic.The returned guide wire and needle were functionally tested per the instructions for use (ifu).The ifu provided with this kit states, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the undamaged portions of the guide wire were passed through a lab inventory ars and the returned needle with minimal resistance.A manual tug test confirmed the proximal weld was fully secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested.Do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the distal weld.The guide wire and introducer needle met all functional/dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC KIT: 3-LUMEN 7 FR X 8"
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16279638
Report Number9680794-2023-00026
Device Sequence Number6522196
Product Code FOZ
UDI-Device Identifier10801902113143
UDI-Public10801902113143
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2024
Device Model NumberIPN037247
Device Catalogue NumberASK-45703-PYNH
Device Lot Number13F22G0594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date02/01/2023
Supplement Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown